Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 16, 2016, 5:13 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 16, 2016, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 23 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:21 PM CDT | TSTM WND DMG | 6 Nw Chelsea, AL | TREE DOWN ACROSS COUNTY ROAD 14 IN SHELBY COUNTY. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 16, 5:25 PM CDT | TSTM WND DMG | 6 Nw Chelsea, AL | TREE DOWN IN CAHABA VALLEY TRACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WUUS54 KBMX 162213 SVRBMX ALC073-117-162245- /O.NEW.KBMX.SV.W.0044.160616T2213Z-160616T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 PM CDT THU JUN 16 2016 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... SOUTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA... * UNTIL 545 PM CDT * AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VESTAVIA HILLS...MOVING SOUTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SOUTHERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER... HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...CHELSEA... INDIAN SPRINGS VILLAGE...MEADOWBROOK...THE SUMMIT... OAK MOUNTAIN STATE PARK...HOOVER METROPOLITAN STADIUM... PATTON CREEK...RIVERCHASE GALLERIA...SAMFORD UNIVERSITY... OAK MOUNTAIN AMPHITHEATER...CAHABA HEIGHTS AND RIVERCHASE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 65 BETWEEN MILE MARKERS 238 AND 258. INTERSTATE 459 BETWEEN MILE MARKERS 10 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3349 8684 3349 8668 3321 8661 3321 8688 TIME...MOT...LOC 2213Z 355DEG 21KT 3341 8678 HAIL...<.75IN WIND...60MPH $$ 87/GRANTHAM
2 follow-up statements
077 WWUS54 KBMX 162226 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 PM CDT THU JUN 16 2016 ALC073-117-162245- /O.CON.KBMX.SV.W.0044.000000T0000Z-160616T2245Z/ SHELBY AL-JEFFERSON AL- 526 PM CDT THU JUN 16 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES... AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INDIAN SPRINGS VILLAGE...OR NEAR PELHAM...MOVING SOUTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... HOOVER...VESTAVIA HILLS...ALABASTER...HOMEWOOD...PELHAM...HELENA... CHELSEA...INDIAN SPRINGS VILLAGE...PATTON CREEK... RIVERCHASE GALLERIA...OAK MOUNTAIN AMPHITHEATER...MEADOWBROOK... OAK MOUNTAIN STATE PARK...HOOVER METROPOLITAN STADIUM...RIVERCHASE... BLUFF PARK...BROOK HIGHLAND...HOOVER VETERANS PARK... SAGINAW AND SADDLE LAKE FARMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3344 8685 3345 8667 3321 8661 3321 8688 TIME...MOT...LOC 2226Z 349DEG 23KT 3334 8674 HAIL...<.75IN WIND...60MPH $$ 87/GRANTHAM
864
WWUS54 KBMX 162235
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CDT THU JUN 16 2016
ALC073-162244-
/O.CAN.KBMX.SV.W.0044.000000T0000Z-160616T2245Z/
JEFFERSON AL-
535 PM CDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3321 8661 3321 8688 3333 8686 3333 8683
3335 8683 3339 8665
TIME...MOT...LOC 2234Z 342DEG 19KT 3331 8670
$$
ALC117-162245-
/O.CON.KBMX.SV.W.0044.000000T0000Z-160616T2245Z/
SHELBY AL-
535 PM CDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL SHELBY COUNTY...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHELSEA...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...CHELSEA...
INDIAN SPRINGS VILLAGE...OAK MOUNTAIN AMPHITHEATER...
OAK MOUNTAIN STATE PARK...RIVERCHASE...SAGINAW...SADDLE LAKE FARMS...
BALLANTRAE...JOE TUCKER PARK...BOUNDS LAKE AND SILURIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3321 8661 3321 8688 3333 8686 3333 8683
3335 8683 3339 8665
TIME...MOT...LOC 2234Z 342DEG 19KT 3331 8670
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 16, 3:32 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 332 PM CDT THU JUN 16 2016 .DISCUSSION... An upper trof will dig southward along the Atlantic coast on Friday. This system will push a cold front into north Alabama Friday afternoon. Low level convergence will be weak along the front due to northwest winds ahead of the front, but instability will be high in the afternoon due to very warm temperatures and dewpoints in the lower to middle 70s. A few severe storms are possible, mainly along and south of I-20. Surface temperatures will likely run a little warmer on Friday than today due to warm air advection ahead of the front. This could push heat indices above 105 degrees for the western and southern counties, and will maintain a low confidence for heat in the HWO. The storms will likely linger well into the evening hours on Friday as the front shifts southward. The surface front will push into south Alabama on Saturday bringing a reprieve from the hot and humid conditions. Will maintain a slight chance of storms across the far southern counties on Saturday. Much drier air will overspread central Alabama by Sunday with surface dewpoints falling into the 50s Sunday afternoon, with the possible exception of the southwest counties where dewpoints may stay in the lower 60s. A closed upper low is forecast to develop off the Carolina coast by Sunday. This will help maintain a drier and cooler air mass over Alabama through Tuesday. Another short wave trof will dig southward across the Ohio Valley region on Tuesday. This will push a weak front into north Alabama Tuesday night and bring a chance of showers and thunderstorms to the north Alabama Tuesday night and all of central Alabama on Wednesday. Will keep a slight chance of rain for Wednesday night and Thursday due to uncertainties associated with northwest flow aloft. 58/rose && .AVIATION... 18Z TAF Discussion. For the 18z TAFs...The primary forecast challenges are forecasting isolated showers and thunderstorms across central Alabama through this afternoon and then again tomorrow afternoon. Scattered rain showers and isolated thunderstorms were primarily located to the southeast of KTOI as of 17:30Z...and moving off to the southeast. Kept a mention of vicinity showers in at the start of the TOI taf to account for this activity. Otherwise across central Alabama...visible satellite imagery showed that cumulus field was relatively flat in nature...indicative of forcing for subsidence aloft. If not for weak subsidence in place...the low-level heat and humidity in place across the region should have resulted in at least some vertical development of the cumulus field by now. While this should keep rain chances low for this afternoon across all area TAF sites...we still have several hours of heating left in the day. Will keep a close eye on the vertical development of the cumulus field this afternoon and will amend it if looks like isolated showers or thunderstorms are more likely to develop in the peak heating hours of the day. Any showers or storms that develop should remain diurnally driven...so expect mostly clear skies after sunset. Will have to watch for shower and thunderstorm chances once again tomorrow afternoon...possibly building in from the north/northeast to the south throughout the day. Think that showers and thunderstorms are likely to hold off until after 18Z when a weak cold front is expected to push slowly south across Alabama. Cavanaugh && .FIRE WEATHER... Afternoon relative humidity values generally remain in the 40s through Saturday. Drier low level air will drop these values into the 30s Sunday and Monday and then they bounce back into the 40s. It will stay hot Today and Friday with highs into the 90s with a cool down on the weekend. Scattered showers and storms are expected Today through Friday. A few of the storms may become strong to severe Today and Friday with a few wind gusts. A cold front move north to south over Central Alabama late Friday and rain changes decrease by Saturday. Sunday through Tuesday appear dry with only small chances by Wednesday. Low level winds and transport winds will be west today, shifting to northwest Friday, and then east on Saturday. 20 foot winds stay rather light less than 10 kts. 75 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 74 93 69 88 63 / 20 30 10 10 10 Anniston 72 93 70 87 65 / 20 40 10 10 10 Birmingham 74 95 71 89 68 / 20 40 20 10 10 Tuscaloosa 74 95 71 90 69 / 20 40 20 10 10 Calera 74 94 71 89 67 / 20 40 20 10 10 Auburn 74 94 71 85 66 / 20 40 20 10 10 Montgomery 75 97 73 90 69 / 20 30 30 10 10 Troy 75 97 73 87 69 / 30 30 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 16, 11:55 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1155 AM CDT THU JUN 16 2016 ALZ011>015-017>050-172000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1155 AM CDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL APPROACH 105 DEGREES THIS AFTERNOON SOUTH AND WEST OF A LINE FROM PHENIX CITY TO CLANTON TO TUSCALOOSA TO HAMILTON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AREA-WIDE FROM 2 PM UNTIL 8 PM. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND HUMID CONDITIONS ARE ANTICIPATED AGAIN FRIDAY. HEAT INDICES WILL APPROACH 105 DEGREES FRIDAY AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY FROM 3 PM UNTIL 9 PM...MAINLY ALONG AND SOUTH OF I-20. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 4:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT THU JUN 16 2016
ALZ025>027-162200-
TALLADEGA AL-ST. CLAIR AL-SHELBY AL-
415 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CLAIR...
NORTHEASTERN SHELBY AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 500 PM
CDT...
AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ALPINE BAY RESORT...OR 8 MILES SOUTH OF PELL CITY...MOVING
SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...PELL CITY...CHILDERSBURG...WILSONVILLE...
VINCENT...HARPERSVILLE...LOGAN MARTIN LAKE...SYCAMORE...
ALPINE BAY RESORT...LOGAN MARTIN DAM...COOSA ISLAND...ALPINE...
WINTERBORO...LAY LAKE...CEDAR CREEK...STERRETT...GANTTS QUARRY...
SYLACAUGA MUNICIPAL AIRPORT AND COUNTRY CLUB ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3351 8610 3330 8611 3329 8612 3319 8612
3320 8617 3316 8617 3314 8618 3315 8651
3353 8648
TIME...MOT...LOC 2115Z 001DEG 15KT 3343 8627
32/DAVISSpecial weather statement, Jun 16, 4:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT THU JUN 16 2016
ALZ015-017-024-162145-
WALKER AL-BLOUNT AL-JEFFERSON AL-
421 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT...EAST
CENTRAL WALKER AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 445 PM
CDT...
AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMITON...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOMEWOOD...MOUNTAIN BROOK...GARDENDALE...IRONDALE...
FAIRFIELD...FULTONDALE...SUMITON...DORA...CENTER POINT...
PLEASANT GROVE...PINSON...TARRANT...MIDFIELD...ADAMSVILLE...
WARRIOR...KIMBERLY...GRAYSVILLE...MORRIS AND BROOKSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3356 8663 3343 8691 3383 8712 3388 8701
3386 8699 3386 8696 3387 8696 3386 8695
3387 8695 3387 8692 3390 8693 3392 8692
3392 8689 3393 8688 3394 8686
TIME...MOT...LOC 2121Z 331DEG 25KT 3377 8694
32/DAVISSpecial weather statement, Jun 16, 4:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 PM CDT THU JUN 16 2016 ALZ015-024-162215- WALKER AL-JEFFERSON AL- 444 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 515 PM CDT... AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BELOIT...OR OVER CORDOVA...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JASPER...SUMITON...CORDOVA...DORA...ADAMSVILLE...GRAYSVILLE... PARRISH...MULGA...SIPSEY...MAYTOWN...WEST JEFFERSON... GORGAS STEAM PLANT...GORGAS...ROCKY HOLLOW...BURNWELL...QUINTON... BELOIT...LYNNS PARK...FORESTDALE AND BARNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3381 8729 3384 8709 3358 8691 3348 8721 TIME...MOT...LOC 2144Z 339DEG 15KT 3375 8716 32/DAVIS
Special weather statement, Jun 16, 4:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT THU JUN 16 2016
ALZ025-027-028-036-037-162245-
TALLAPOOSA AL-TALLADEGA AL-COOSA AL-SHELBY AL-CLAY AL-
456 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...EASTERN SHELBY...NORTHERN
COOSA...SOUTHWESTERN TALLADEGA AND NORTHERN TALLAPOOSA COUNTIES UNTIL
545 PM CDT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WESTOVER TO NEAR SYCAMORE TO NEAR LINEVILLE.
MOVEMENT WAS SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...SYLACAUGA...CHELSEA...CHILDERSBURG...COLUMBIANA...
LINEVILLE...ASHLAND...WILSONVILLE...GOODWATER...KELLYTON...
TALLADEGA SPRINGS...STEWARTVILLE...WEOGUFKA...VINCENT...
HARPERSVILLE...WESTOVER...JACKSONS' GAP...NEW SITE...
GOLDVILLE AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3290 8595 3300 8652 3302 8652 3302 8656
3305 8662 3307 8661 3307 8666 3343 8667
3332 8611 3335 8565 3311 8565 3311 8559
3289 8559
TIME...MOT...LOC 2156Z 340DEG 21KT 3335 8657 3321 8612 3326 8573
32/DAVISLocal storm report, Jun 16, 4:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 SE ANNISTON 33.63N 85.76W
06/16/2016 CALHOUN AL EMERGENCY MNGR
TREE DOWN OFF OF DEARMANVILLE DRIVE IN ANNISTON.
ESTIMATED 40 TO 50 MPH WINDS.
&&
JHSpecial weather statement, Jun 16, 5:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT THU JUN 16 2016
ALZ024-162245-
JEFFERSON AL-
502 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 545 PM
CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTH OF GORGAS STEAM PLANT TO NEAR
IRONDALE. MOVEMENT WAS SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...
MOUNTAIN BROOK...HUEYTOWN...IRONDALE...FAIRFIELD...FULTONDALE...
PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...BRIGHTON...
LIPSCOMB...GRAYSVILLE...SYLVAN SPRINGS...BROOKSIDE AND MULGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3358 8663 3347 8660 3347 8667 3342 8672
3342 8675 3337 8678 3333 8683 3333 8689
3325 8698 3325 8706 3328 8707 3331 8716
3344 8731 3350 8729 3350 8726 3353 8727
3352 8725 3355 8719 3360 8720 3365 8709
TIME...MOT...LOC 2202Z 355DEG 21KT 3355 8719 3351 8670
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:13 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah | 62 min |
| Jun 15, 7:53 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair | 67 min |
| Jun 15, 8:11 PM CDT | Special Weather Statement | BMX | Jefferson, Walker | 64 min |
| Jun 15, 9:05 PM CDT | Special Weather Statement | BMX | Clay, Shelby, Talladega | 55 min |
| Jun 15, 9:38 PM CDT | Special Weather Statement | BMX | Marion | 52 min |
| Jun 16, 1:07 AM CDT | Special Weather Statement | BMX | Barbour, Bullock | 38 min |
| Jun 16, 12:46 PM CDT | Special Weather Statement | BMX | Barbour | 29 min |
| Jun 16, 4:13 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Jun 16, 4:15 PM CDT | Special Weather Statement | BMX | Talladega | 45 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | BMX | Jefferson | 24 min |
| Jun 16, 4:44 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Jun 16, 4:56 PM CDT | Special Weather Statement | BMX | Clay, Shelby | 49 min |
| Jun 16, 5:02 PM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Jun 16, 5:47 PM CDT | Special Weather Statement | BMX | Chilton, Coosa, Elmore, Shelby, Tallapoosa | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.